Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Butte MT

Local resource for hormone replacement therapy in Butte, MT. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

Paul Fredrick Henke, MD
(406) 782-7200
800 W Platinum St Ste 6
Butte, MT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Ok Coll Of Med, Oklahoma City Ok 73190
Graduation Year: 1974
Hospital
Hospital: St James Community Hospital, Butte, Mt

Data Provided By:
Stanley Farrell Gould, MD
(406) 782-4292
2823 Lexington Ave
Butte, MT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Wayne State Univ Sch Of Med, Detroit Mi 48201
Graduation Year: 1975

Data Provided By:
Paul F Henke
(406) 723-4075
445 Centennial Ave
Butte, MT
Specialty
Obstetrics & Gynecology

Data Provided By:
Rindo Rudolph Sironi
(406) 723-1300
300 West Mercury Street
Butte, MT
Education
English, Spanish
Professional Memberships
St. James Healthcare, Community Hospital of Anaconda, Summit Surgery Center

Alan R Mayer
(406) 723-2500
400 S Clark St
Butte, MT
Specialty
Family Practice, Emergency Medicine

Data Provided By:
Dr.Rindo Sironi
(406) 723-3000
305 West Porphyry Street
Butte, MT
Gender
M
Education
Medical School: Med Coll Of Wi
Year of Graduation: 1999
Speciality
Gynecologist (OBGYN)
General Information
Hospital: St James Community Hospital, Butte, Mt
Accepting New Patients: Yes
RateMD Rating
5.0, out of 5 based on 1, reviews.

Data Provided By:
Rindo Rudolph Sironi, MD
300 W Mercury St
Butte, MT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Med Coll Of Wi, Milwaukee Wi 53226
Graduation Year: 1999
Hospital
Hospital: St James Community Hospital, Butte, Mt

Data Provided By:
Glenn W. McLaughlin
(406) 723-8051
401 South Alabama
Butte, MT
Education
English
Professional Memberships
St James Hospital, Community Hospital of Anaconda

Debra Rene Lewis
(406) 723-2500
400 S Clark St
Butte, MT
Specialty
Internal Medicine, Emergency Medicine

Data Provided By:
Jacob Michael Taverna
(406) 496-3600
435 S Crystal St
Butte, MT
Specialty
Internal Medicine

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help